Jump to content

Pyridostigmine -- ?


tobel17
 Share

Recommended Posts

I recently went to Stanford and was prescribed pyridostigmine, and another med. I tried the other med first, with no success and am anxious about trying the Pyridostigmine. What have the reactions been? I haven't been bruising as much, but truthfully I've not been getting out, its just too frustrating. I've tried so many medications that I almost don't feel like doing any more.

Has anyone had good reactions with this med? The pharmacist warned me of salivation, which to be frank, of all the meds we go through seems like a laughable thing to be worried about.. anyone had it and what should I expect?

Link to comment
Share on other sites

Do a search on "mestinon" and you should find some posts about this drug. I take it and am doing ok with it but am on a much lower dose than others. Good luck!

Link to comment
Share on other sites

I've been taking this drug for a few months in addition to the other drugs I've been on quite awhile. It has been helpful, but its not a cure. It hasn't helped with the orthostatic problems at all, but many of the symptoms of being orthostatic seemed to be reduced a bit. I still have a lot of muscle weakness, but it doesn't seem quite as severe. I have less shaking, I believe. And not least of all, my digestion seems to be a tad improved.

Link to comment
Share on other sites

I've been taking it for 3 years now and have no complaints. It has cleared up my orthostatic issues enough (in conjunction with higher soium intake, hydration, avoiding high temperatures, etc.) that were it not for my CFS component, I would be leading a very normal life.

There are others who have had negative side effects (e.g. abdominal cramps and issues) but I've only had very minor cramps on rare occasions. My eyes tear more readily when exposed to wind and my nose is more prone to dripping than before I started taking Mestinon, but neither is enough to be an annoyance, especially considering how much benefit the medication has provided.

I found it best to start the dose very low and gradually increase it weekly (Dr. Low had me take 6-8 weeks to get up to 180mg per day), and I always ate food and drank non-acidic liquids with my dose to minimize risk of stomach irritation. I eventually switched from the regular form to the 180mg Timespan version and have had not noticed any difference in its effectiveness in my case, although some other patients prefer one over the other.

Bottom line: it's not helpful for everyone, but for many of us, it has been the turning point in our illness. To my mind, it's definitely worth a try.

Best of luck! Feel free to PM me if you have more questions about it.

Angela

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...